advertisement
Question
Posted by: Violet | 2004/03/12

PCOS, problems with medication?

Dear GynaeDoc

About three years ago I started having problems with excessive facial hair growth and skinproblems. My weight was normal (BMI of 24.9), my bloodpressure was low to normal (typically 100 over 80), my period was regular (and fairly heavy). My GP diagnosed me with PCOS however and I started taking Diane and Androcur. My skinproblems was over just about immediately, and the facial hairgrowth situation improved although not completely. However, other problems immediately started: my weight climbed by 25 km since I started taking the medication, and my BMI is now 32. (And I really struggle to loose this weight or even just keep it stable). My bloodpressure rose to 150 over 110, and my period stopped completely. (When I experimentally discontinued use of Androcur for one month my period did return for that one month, but much less heavy than before, and when I started taking Androcur again the next month it was absent again.) Can you please tell me whether my experience on this medication is normal, and if there is any thing else I can try to to treat the PCOS without all the negative effects that go with it?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

You could try taking the Diane on its own without Androcur. It contains some Androcur anyway, and you may not need the extra amount. In terms of the weight gain, I would suggest that you be investigated for insulin resistance. This often goes with PCOS. If this is the case, Metformin may be necessary. It is also important to stick to a diabetic-type diet.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: bibi | 2004/03/12

I was on andocur as well for a hair loss problem.
I stopped it after using it for a month for the reason that it made me feel so sick and bloated on my stomach.
It also interfere with my periods, so i will not drink it ever again.
I am seeing my gynae on monday, so i will ask him about it.
If i were you i will just continue drinking the Diane pill

Reply to bibi

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement